Alert archive / New Jersey / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 16, 2001, 5:10 AM EDT for Union County, New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 5:10 AM EDT (09:10 UTC)
- Expired
- Jun 16, 2001, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Union County, NJ
The radar
The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 170913 FFWOKX NJC039-171200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 510 AM EDT SUN JUN 16 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION COUNTY OF NORTHEAST NEW JERSEY THIS INCLUDES THE CITY OF...SPRINGFIELD * UNTIL 800 AM EDT * AT 500 AM EDT...THE RAHWAY RIVER AT SPRINGFIELD WAS AT 5.2 FEET AND FLOOD STAGE IS 5.5 FEET. THE RAHWAY RIVER WAS RESPONDING TO VERY HEAVY RAINS THAT FEEL THIS MORNING. IT WILL BEGIN CREST TO FLOOD STAGE BETWEEN 530 AND 600 AM. IT SHOULD RECEDE TO UNDER FLOOD STAGE BY 800 AM. IN ADDITION...ANY OTHER SMALL STREAMS AND CREEKS WHICH ARE OUT OF THEIR BANKS THIS MORNING SHOULD BEGIN TO RECEDE BY 800 AM ALSO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOTORISTS DRIVING NEAR RIVERS...STREAMS AND CREEKS SHOULD STAY ALERT FOR POSSIBLE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. ALSO...DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT. TO REPORT ANY FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. $$ WOOLDRIDGE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:00 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 16, 4:00 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT SAT JUN 16 2001
TWEAKD THE ZN GRPGS FOR THE DENSE FOG ADVSRY THIS MRNG. KJFK IS
1/4SM IN FG...WHILE LGA AND CNTL PK P6SM. JUST ENUF WND TO KEEP THE
FG AT BAY. SO TOOK DENSE FG ADVSRY DWN FOR NY71>74-78-79 AND CT9>11.
WE STILL PREFER THE AVN WITH REGARDS TO TIMG OF PCPN. THIS MRNG SHUD
SEE THE REMNANTS OF ALLISON GET INCORPORATD INTO CDFNT MOVG THRU
GLAKES. ADDNTLY THIS FEATURE SHOWS THE TRANSITION TO ZNL FLO
ALF...THUS PUSHG THE TROPICAL RDG INTO THE MARITIMES BY 00Z SUN.
ANOTHER SHTWV IN ZNL FLO MOVG THRU GLAKES SUN MRNG SHUD FINALLY
EJECT THE NEARLY STALLD ALLISON INTO NEW ENGLAND...BY 00Z MON. AS
FOR PCPN...THINK IT WL START A TAD LATER AND LAST A TAD LONGR. BOTH
THE ETA AND AVN SHOWG A GUD SHOT OF OMEGA MOVG THRU FA BTWN 12Z AND
18Z SUN. SO THINK THE RN SHWRS...HVY AT TIMES WL PERSIST LATE TNT
THRU LUNCH TIME SUN. AL MDLS SHOWG STG DRY AIR ADVCTN INTO FA AFTR
21Z SUN. PREFER THE AVN NW SFC WNDS TO THE ETAS N TO NE FLO BY SUN
AFTN. AS FOR POPS PREFER THE WETTR AVN. NGM DOESN/T SEEM TO HAVE A
CLUE AND ITS REFLECTD IN LO POPS. ON TEMPS LIKE A BLEND BTWN NGM AND
AVN MOS. LUKS LIKE WE CUD GET LOTS OF RN IN SHORT ORDER. SAVING
GRACE IS ANY TSTMS WL BE MOVG. THINK WE CUD GET SOME PONDG ON LO LYG
ROADS AND PARKWAYS...AREAS OF POOR DRAINAGE AND OTHER FLOOD PRONE
AREAS. BUT NOTHING MAJOR...THE STREAMS NEED MORE THN XPCTD QPF TO
PRODUCE ANY PROBLMS. WL DISCONTINUE THE ESF AND ADD THE FG AND ANY
PONDG MINOR FLOODG PRBLMS IN RWS. HAVG A BIT OF PRBLMS WITH THE NEW
IFPS WRKZFP WL PROBLY BE DLAD TIL ARND 4AM OR SO.
.OKX...
CT...DENSE FOG ADVY CT12 EARLY THIS MORNING.
NJ...NONE.
NY...DENSE FOG ADVY NY75>77-80-81 EARLY THIS MORNING.
MARINE...SMALL CRAFT ADISORY FOR ROUGH SEAS FOR ANZ355-353-350 LATE
TODAY THROUGH SUN.
WOOLDRIDGENearby
Flash Flood Warnings in New Jersey, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.